bruising badly

By realsis77 Latest Reply 2010-07-29 11:16:54 -0500
Started 2010-07-28 18:38:49 -0500

Hello all! I was wondering if bruising is also a part of having diabetes? I'm bruising badly! Where I had tried the alternative testing sites look like I've been grabbed and beat up! I want to know if bruising is normal for us? I appreciate all your advice! Please help!

5 replies

Harlen 2010-07-28 22:28:29 -0500 Report

My wife dose too the Doc sed it was her blood thinners doing it she had to cut back and she dosent do it as bad any more
Best wishes

monkeymama 2010-07-28 19:07:59 -0500 Report

I only use my fingers for testing my BG. Since my Endo feels it is the most accurate place for testing. I do however get some bruising with placement of my catheter for my insulin pump. I was also getting the bruising when I was on the injections. Is there a possibility the lancet device is set too high? Gabby is also right it could be BP meds, blood thinners, and certain other medications. There are also people like Gabby and myself that tend to bruise easier. Now, if it is a abnormally LARGE area that is bruising and there is no reason, than I would kind of be a little questioning and concerned. If there are other issues that are occurring with this bruising I would also casually bring it up next time or put a call into the nurse. There is no such thing as a stupid or dumb question when you have a question to ask your doctor. Best of wishes to you!

GabbyPA 2010-07-28 18:57:02 -0500 Report

If I am testing and my needle is not new or I jerk when I test sometimes I will bruise up. It is mostly from an additional movement for me. My husband teases me because I bruise if you look at me funny. Then I will wack myself hard, and no bruise shows up. Go figure.
I have always bruised easily, and if it is new to you it could be also from meds that you take for your kidneys or blood pressure, because those tend to thin the blood a bit.